MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) had to explanted due to an iol defect.Another johnson & johnson eyhance lens was implanted as a replacement.The patient is experiencing k edema and is going to have it for weeks.Additional information was received on (b)(6) /2023 reporting this was not a planned explantation.On the day of the surgery, the surgeon implanted a defective lens which the surgeon then had to explant and replace with a new iol.The serial number and event date was provided on (b)(6) 2023.The iol is not available for return.On (b)(6) 2023, it was reported a non-central crack was on the lens.Also reported as scratched/defective lens.The surgeon implanted the lens defect in the patient's left eye and it was peripheral.The patient was asymptomatic.Then on (b)(6) 2023, it was reported crack in the lens.The iol was explanted and a new lens was inserted on the same day.No other information was provided.
 
Additional Manufacturer Narrative
Section a4, a5: information unknown/not provided.Section b3: date of event: unknown/asked but not provided.Provided as (b)(6) 2023.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1 telephone : (b)(6).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.¿ attempts have been made to clarify issue and obtain missing information; however, no definitive response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was performed on a photograph the customer provided.The photo displayed an implanted lens with damage near the center of the optic body.The nature and extent of the damage could not be determined from photographic evaluation.The cosmetic issue issue could not be confirmed.However, the observed issue lens damaged is similar to the complaint issue cosmetic issues and could not be confirmed to be related to the manufacturing or design process.No product deficiency or product malfunction could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18196951
Report Number3012236936-2023-02918
Device Sequence Number15129301
Product Code HQL
UDI-Device Identifier05050474731561
UDI-Public(01)05050474731561(17)250904
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale